Numerical studies of the performance of an optimally controlled nonlinear stochastic oscillator

W.C. Huisman, Y. Yavin

Research output: Contribution to journalArticleAcademic

6 Citations (Scopus)

Abstract

This paper deals with the optimal control of a random nonlinear triangular wave oscillator. It is assumed that the oscillator is subjected to two different kinds of perturbation — the first kind is represented by a vector of independent standard Wiener processes and the second kind by a generalized type of a Poisson process. Sufficient conditions on the optimal controls are derived. These conditions require the existence of a smooth solution to a certain nonlinear partial integrodifferential equation. Numerical procedures for the solution of this equation are suggested. The performance of the controlled random oscillator is investigated via the numerical solutions to the nonlinear partial integrodifferential equation. Also, the performance of the random oscillator in the case where no control is applied is studied by means of the numerical solutions to a linear partial integrodifferential equation.
Original languageUndefined
Pages (from-to)171-191
JournalComputer methods in applied mechanics and engineering
Volume21
Issue number2
DOIs
Publication statusPublished - 1980
Externally publishedYes

Keywords

  • IR-68691

Cite this